I have been on the pill (Yasmin) for a few years now. Next week I am going on holidays so I do not want my period. So I skipped the placebo pills and began a new packed of pills immediately as I normally would when skipping a period. However, as of yesterday I began taking amoxycillin antibiotics for tonsillitis. I know antibiotics reduce the protection effects of the pill but will it also reduce the controlled skipping effects? That is, will I end up getting my period in a few days as it would have come normally. If so, is there any way to stop it? Thanks
Hi! Because the antibiotic you are taking is Amoxicillin, you will probably be OK on both counts. Some other types of antibiotics (such as rifampin) can be more troublesome. To be on the safe side, a back up method of birth control is usually recommended though. Good luck! Dr B
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.